Hey I have redness on my skin after using Hydroquinone 2% cream how we can get rid off it as early as possible? (photo)
Doctor Answers 4
Hydroquinone and treating acne scars and its effectiveness.
Hydroquinone and treating acne scars and its effectiveness. Hydroquinone is a bleaching agent which blocks the process of forming melanin in an enzymatic reaction. It basically blocks the tyrosinase enzyme that changes l-tyrosine to L-dopa . There's been studies showing that hydroquinone can lead to pre-cancerous changes and in animals and other mice it has been shown to cause leukemia. I've stopped using hydroquinone for several years. In addition hydroquinone is good for decreasing pigmentation not necessarily red marks. And it doesn't really treat scars. For de pigmentation and lightning we suggest Retin-A, kojic acid and chemical peels. For scars we suggest a multi-layered approach . We have 5-7 step process all done in about 2 hours that treats all types of acne scars
Redness from cream
Stop the cream if the redness is too much. Topical steroids will help settle it down. I don't think you will need further therapy after a few days.
Post hydroquinone redness
This is a great question, and your friend may have had the right idea for you by using hydroquinone to help get rid of the discoloration on your face. However, hydroquinones are considered medical grade products and you should always be followed by a physician when using them, so potential complications can be recognized and treated. To address your question about redness; this can be a normal reaction to the hydroquinone or it could be an allergic reaction, which is rare but a viable possibility. My advice is that you should discontinue use of the product until you are seen by a doctor so that you don't burn your skin. The redness should resolve with time. Additionally, hydroquinones should not be used for long periods of time as they can cause your skin to develop complications like Ochronosis.
A few tips aside from the above: first, if you want an improvement in your skin color, you may need more than just a hydroquinone. Often hydroquinones, are prescribed in conjunction with retinols or retinoic acid to provide maximum benefit. It is typical to experience some redness, peeling and even some swelling, with this combination of products. They are creating acute inflammation to stop the chronic inflammation that occurs in our skin from the sun, environmental toxins and our own metabolism. Without experiencing this effect your skin won't be able to turn over to new skin, which is located layers below the surface. Simply put, without action there can not be any reaction. Second, it depends on the hydroquinone that you are using as there are so many on the market it is hard to decipher which is proper. The cream that you are using may not be one that will effectively deliver the hydroquinone into the layers of your skin for which it is intended. The skin care system I use is Z.O. Skin Health by Zein Obagi, and the hydroquinone part of the medical line. You must consult with a doctor who carries his line to receive the treatment as it is a medical grade product. His system promotes skin health by gettting skin ready for treatments like the one you are intending for your skin, for effective use of hydroquinone it is known that you should not simply slap it on your skin without doing other steps that are vital in skin health.
*This answer was written on October 21, 2016, my advice is given for protocols and science that are available at this time. As time, science and treatments progress so does advice, if you are using this answer as advice it is necessary to ask an additional question at that time.
You might also like...
Redness on Skin from Hydroquinone and V-Beam Treatment
V-Beam is the best treatment for the redness on your skin. It is the absolute gold standard in removing redness and will help you remove this quickly. Best, Dr. Green
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.